Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have red, swollen splotchy areas painful below eye, eyelids. Used steroid creams. How to cure?

For the past 6 months I have been having red, swollen splotchy areas that are painful arise below my eye as well as on my eyelids. At first I tried steroid creams and that only made it worse. I also completely changed all cosmetics and that did nothing as well. The outbreaks happen every 3-4 weeks. The past 2 times it has happened I did nothing and it went away in about 5 days. However, this condition is very embarrassing out in public. My endocrinologist suggest I see a rheumatologist but getting into a rheumatologist is not very easy. Any ideas?
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

You seem to be developing eyelid dermatitis.

Do not use any kind of cosmetics over the eyes.
Avoid using irritant soaps or facewashes.
Do not use anything harsh like dettol over the face.
Use a mild facial cleanser and a sunscreen regularly.
Long term use of topical steroids in this area can lead to various skin problems.
Use a mild steroid like hydrocortisone only once a day for 3 to 5 days.
Take oral antihistamines for itching.
Wash the face and the area around eyes properly everytime you come back home from outside as sometimes dust is the allergen.

Hope it helps

Dr Geetika Paul
Answered: Sun, 9 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor